Alert archive / Kentucky / Frost Advisories in 2012
Frost Advisory 1, NWS Paducah, KY
NWS Paducah, KY issued this frost advisory at Sep 23, 2012, 12:25 PM CDT for 4 states. It took effect at Sep 24, 2012, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2012, 12:25 PM CDT (17:25 UTC)
- In effect from
- Sep 24, 2012, 2:00 AM CDT
- Expired
- Sep 24, 2012, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
All 54 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Cape Girardeau County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Scott County, MO, Stoddard County, MO
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831 WWUS73 KPAH 231725 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1225 PM CDT SUN SEP 23 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 110>112-114-240900- /O.NEW.KPAH.FR.Y.0001.120924T0700Z-120924T1300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-STODDARD-SCOTT- MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 1225 PM CDT SUN SEP 23 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. * HIGH PRESSURE SETTLING OVERTOP THE COMMONWEALTH OF KENTUCKY WILL BRING ANOTHER CRISP COOL NIGHT WITH FEW CLOUDS AND LITTLE WIND...A PERFECT SETUP FOR A FROSTY NIGHT FOR MUCH OF THE QUAD STATE. * TEMPERATURE: TEMPERATURES NIBBLED THEIR WAY INTO THE UPPER 30S LAST NIGHT. FOR TONIGHT...WE EXPECT TEMPERATURES TO REACH OR EXCEED MINIMUMS FROM LAST NIGHT...MEANING FAIRLY UNIFORM OR WIDESPREAD UPPER 30S CAN BE EXPECTED ACROSS A BROAD SWATH OF THE QUAD STATE...PARTICULARLY IN COOL RURAL AREAS AS OPPOSED TO SLIGHTLY WARMER MORE URBANIZED CITY SETTINGS. * IMPACTS: THESE WILL BE THE COOLEST TEMPERATURES WE'VE EXPERIENCED ON A REGION-WIDE SCALE SINCE EARLY SPRING. AS A RESULT...PATCHES TO AREAS OF FROST THAT DEVELOP MAY BE TRAUMATIZING TO SMALLER OR MORE TENDER OR SHALLOW ROOTED VEGETATION. * LOW LYING FIELDS AND CROP LANDS WILL COOL MOST RAPIDLY...ALLOWING FOR THE EARLIEST AND MOST WIDESPREAD AREAS OF FROST DEVELOPMENT. COOLEST TEMPERATURES ALONG AND NORTH OF INTERSTATE 64 IN SOUTHERN ILLINOIS AND SOUTHWEST INDIANA MAY ACTUALLY REACH THE MID 30S BRIEFLY IN SOME LOCALES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
362 WWUS73 KPAH 240900 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 400 AM CDT MON SEP 24 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 110>112-114-241300- /O.CON.KPAH.FR.Y.0001.000000T0000Z-120924T1300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-STODDARD-SCOTT- MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 400 AM CDT MON SEP 24 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * HIGH PRESSURE AND VERY DRY AIR HAVE RESULTED IN A GOOD SETUP FOR FROST DEVELOPMENT EARLY THIS MORNING. * TEMPERATURE: AS OF 4 AM...TEMPERATURES HAD ALREADY FALLEN INTO THE MID AND UPPER 30S OVER MOST OF THE AREA. TEMPERATURES MAY FALL ANOTHER COUPLE OF DEGREES THROUGH SUNRISE. THE COOLEST CONDITIONS WILL BE IN SHELTERED AND LOW LYING AREAS. * IMPACTS: AREAS OF FROST ARE LIKELY TO DEVELOP THROUGH SUNRISE. THE FROST WILL BE TRAUMATIZING TO SMALLER OR MORE TENDER...SHALLOW ROOTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DRS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this frost advisory went out at Sep 23, 6:31 AM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Sep 23, 6:31 AM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 631 AM CDT SUN SEP 23 2012 .UPDATE... ISSUED AT 630 AM CDT SUN SEP 23 2012 THE AVIATION SECTION HAS BEEN UPDATED FOR THE 12Z TAF ISSUANCE. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 357 AM CDT SUN SEP 23 2012 THE 00Z MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH TUESDAY. SURFACE HIGH PRESSURE WILL DOMINATE THE AREA TODAY AND TONIGHT. THEN...THE CYCLONIC FLOW ALOFT WILL TRANSITION TO A ZONAL FLOW MONDAY...WHICH WILL ALLOW FOR LOW-LEVEL WARM ADVECTION ON THE BACK SIDE OF THE DEPARTING SURFACE HIGH. ON TUESDAY A WARM FRONT WILL ATTEMPT TO MOVE NORTHWARD THROUGH THE ENTIRE AREA...WHICH WILL RESULT IN WARMER THAN NORMAL TEMPERATURES AND A SIGNIFICANT INCREASE IN HUMIDITY AS WELL. WILL BE WELL BELOW NORMAL TODAY...BUT FEEL THAT THE LOW-LEVEL THERMAL TROUGH WILL BE EXITING STAGE EAST BY THE AFTERNOON...SO WENT A BIT ABOVE GUIDANCE FOR HIGHS IN THE WEST TODAY. WITH LIGHT WINDS AND PLENTY OF SUNSHINE IT SHOULD BE A GORGEOUS EARLY FALL DAY. WITH DRY AIR IN PLACE AND GOOD RADIATIONAL COOLING EXPECTED TONIGHT...TEMPERATURES WILL BOTTOM OUT IN THE UPPER 30S OVER MUCH OF THE AREA...ESPECIALLY EAST OF THE MISSISSIPPI RIVER. SOME INCREASE IN MAINLY MID AND HIGH CLOUDS IS EXPECTED OVER WESTERN PORTIONS OF SOUTHEAST MISSOURI TONIGHT...SO THAT SHOULD HOLD TEMPERATURES UP A BIT IN THAT AREA. AT LEAST PATCHY FROST WILL BE POSSIBLE OVER THE REMAINDER OF THE AREA. THE SOIL TEMPERATURES AT KPAH ARE AROUND 70 DEGREES...SO FROST MAY BE TOUGH TO GET. WILL MENTION PATCHY FROST IN AREAS WHERE THE HOURLY TEMPERATURES REACH 39 OR LESS. BEST CHANCE WOULD BE ALONG AND NORTH OF INTERSTATE 64. THE MODELS HAVE TRENDED DRIER/DRY WITH THE INITIAL IMPULSE MOVING THROUGH THE ZONAL FLOW ON MONDAY. HAVE THEREFORE REMOVED ALL POPS THROUGH THE DAY. WITH SOUTHERLY WINDS AND LESS THAN PREVIOUSLY EXPECTED CLOUD COVER...WENT ON THE WARM SIDE OF GUIDANCE THROUGHOUT THE AREA MONDAY. ALL GUIDANCE IS EMPHASIZING LOW-LEVEL WARM ADVECTION WITH AN IMPULSE MOVING EAST THROUGH THE REGION LATE MONDAY NIGHT INTO TUESDAY. THIS WILL EVENTUALLY RESULT IN LIKELY OR BETTER POPS IN THE 06Z-18Z TUESDAY TIMEFRAME...MAINLY OVER THE NORTHERN HALF OF THE FORECAST AREA. FOR NOW WILL CAP POPS AT 50 NORTH MONDAY NIGHT...AND 40S NORTHEAST TUESDAY...DUE TO THE INHERENT UNCERTAINTIES OF TIMING SUCH IMPULSES IN ZONAL FLOW. THE SHOWERS AND THUNDERSTORMS SHOULD PUSH NORTH AND EAST OF THE AREA THROUGH THE DAY TUESDAY...AS THE WARM FRONT MOVES NORTH. TUESDAY COULD BE A WET DAY IF THE WARM FRONT STRUGGLES TO MOVE OUT OF THE AREA. WITH STRONG WARM ADVECTION BEHIND THE WARM FRONT...TEMPERATURES SHOULD WARM ABOVE NORMAL AND INTO THE MID 80S. OF COURSE IF CONVECTION LINGERS ALL DAY IN THE NORTH THERE COULD BE A SIGNIFICANT NORTH TO SOUTH GRADIENT. TRIED TO PLAY CONSENSUS OF GUIDANCE FOR HIGHS TUESDAY. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 357 AM CDT SUN SEP 23 2012 WARM AIR ADVECTION AHEAD OF A SLOW MOVING COLD FRONT AND THE PASSAGE OF THE FRONT WILL BE THE KEY FEATURES IN THE EXTENDED. DUE TO LACK OF CONSISTENCY AS WELL AS DIFFERENCES...ESPECIALLY LATER ON IN THE EXTENDED...CONFIDENCE IS LOW. WAA SHOWERS/STORMS ARE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY...WITH THE MAIN FOCUS REMAINING ACROSS THE NORTHERN HALF OF THE PADUCAH FORECAST AREA. FOR TUESDAY NIGHT...THE 12Z/00Z ECMWF IS FURTHER SOUTH WITH ITS QPF AND WOULD INDICATE THE NORTHERN HALF OF THE AREA WHILE THE 00Z HAS THE GREATEST QPF NORTH OF OUR AREA...CLOSER TO WHERE THE FRONT IS LOCATED. THIS IS PROBABLY DUE TO THE FACT THAT THE AXIS OF THE LOW LEVEL JET IS FURTHER SOUTH IN THE ECMWF...AND CONCENTRATED MORE ON OUR CWA. MODELS DIVERGE AS EARLY AS WEDNESDAY WITH REGARDS TO THE UPPER LEVEL PATTERN...WHICH IN TURN INFLUENCES HOW THE SFC FRONT BEHAVES. ON WEDNESDAY AND WEDNESDAY NIGHT...AN UPPER LEVEL SHORTWAVE COMES EAST OUT OF THE ROCKIES AND INTO THE CENTRAL PLAINS. THE 00Z GFS SHOWS THIS WAVE TO BE MUCH STRONGER THAN THE ECMWF AND IT CLOSES OFF THE UPPER LOW AS IT MOVES IT EAST/NORTHEAST INTO NORTHERN KANSAS BY 12Z THURSDAY. THE GFS SHOWS A SFC LOW DEVELOPING OVER KANSAS WHICH MOVE EASTWARD WITH TIME. THIS ALLOWS THE SFC WARM FRONT TO OUR NORTH TO PUSH EVEN FURTHER NORTH AND WE END UP BEING WARM SECTORED ON THURSDAY AND THURSDAY NIGHT. THE COLD FRONT PUSHES THROUGH ON FRIDAY AND FRIDAY NIGHT...BRINGING THE BEST CHANCES FOR PRECIPITATION. THE 12Z/00Z ECMWF KEEP THE UPPER LEVEL WAVE FURTHER SOUTH AND IT EVER REALLY STRENGTHENS AS IT MOVES EAST ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA. THE SHORTWAVE CONTINUES MOVING EAST INTO OUR AREA THURSDAY...THURSDAY NIGHT AND INTO FRIDAY...BRINGING A PRETTY GOOD CHANCE FOR RAIN...AND IT IS FASTER WITH THE PROGRESSION OF THE SHORTWAVE THEN THE GFS. GIVEN THESE LARGE DIFFERENCES (WHICH CONTINUE EVEN ON SATURDAY)...WILL NOT BE MAKING ANY HUGE CHANCES TO THE GOING FORECAST AND WILL TRY NOT TO LOCK INTO ONE SCENARIO VS THE OTHER...AS THE GFS AND ECMWF HAVE HAD THIS TYPE OF BATTLE BEFORE. WHAT DOES SEEM CERTAIN IS THAT THE NORTHERN HALF OF THE AREA (ESPECIALLY I-64 AND NORTH) DOES HAVE THE BEST CHANCES FOR RAIN...MAINLY IN THE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT TIME FRAME. THE GFS ENSEMBLES OFFER SOME HELP...AND AGAIN...REALLY PEG OUR FAR NORTHERN COUNTIES FOR PRECIP ON TUESDAY NIGHT AND SHOW A SMALL SIGNAL WITH THE POSSIBLE FRONTAL PASSAGE ON FRIDAY. AND THE GEM IS IN ITS OWN LITTLE WORLD SO IT IS NOT A BIG HELP EITHER. TEMPERATURES THROUGH THE PERIOD SHOULD BE AT OR ABOVE NORMAL...AS END UP IN A WARM SOUTHWESTERLY FLOW FOR MUCH OF THE PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 630 AM CDT SUN SEP 23 2012 SURFACE HIGH PRESSURE WILL SETTLE OVER THE REGION THROUGH THE DAY. A LIGHT NORTH WIND WILL MIX DOWN AT ALL TERMINALS FOR MUCH OF THE DAY. WINDS SHOULD BECOME CALM WITH SUNSET...AND TEMPERATURES SHOULD QUICKLY PLUMMET. DO NOT REALLY EXPECT TO SEE ANY FOG AT THE TERMINALS...BUT CAN NEVER RULE OUT STEAM FOG OVER BODIES OF WATER. THEREFORE...WILL NOT BE TOTALLY SURPRISED TO SEE SOME FOG AT KCGI. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...DRS SHORT TERM...DRS LONG TERM....CW AVIATION...DRS
Hazardous weather outlook, Sep 23, 4:13 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 413 AM CDT SUN SEP 23 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 413 AM CDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT PATCHY FROST WILL BE POSSIBLE MAINLY IN THE NORTH LATE TONIGHT...WHERE TEMPERATURES DROP INTO THE MID AND UPPER 30S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS IS FORECAST OVER MOST OF THE AREA FROM MONDAY NIGHT THROUGH SATURDAY. THE BEST CHANCES WILL BE IN THE NORTHERN HALF OF THE AREA MONDAY NIGHT THROUGH WEDNESDAY...AS A WARM FRONT LINGERS IN THAT AREA. AN ISOLATED SEVERE STORM CANNOT BE COMPLETELY RULED OUT ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
Nearby
Frost Advisories in Kentucky, 2012Frost Advisories in Illinois, 2012Frost Advisories in Missouri, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.